Existence Results for Nonlinear Mono-energetic Singular Transport Equations: \(L_1\)-Spaces

  • Khalid Latrach
  • Hssaine Oummi
  • Ahmed ZeghalEmail author


We prove some results regarding the existence of solutions on \(L^1\)-spaces to a nonlinear mono-energetic singular transport equation (i.e., transport equation with unbounded collision frequency and unbounded collision operator) in slab geometry. Our approach consists in rewriting the problem as a fixed point one involving a nonlinear ws-compact operator and we use a recent fixed point theorem for this class of operators (see Theorem 2.10) to derive existence results. We present a detailed analysis for the case where the boundary conditions are modeled by specular reflections, while the problem with periodic boundary conditions is discussed succinctly, because, except some minor modifications, the arguments of proofs are almost the same.


Nonlinear transport equation fixed point theorems existence results weak compactness 

Mathematics Subject Classification

35F20 45K05 47H10 



The authors would like to thank the referees for the useful comments. H. Oummi is supported by the National Center for Scientific and Technical Research (Grant No. 18USMS2016).


  1. 1.
    Appell, J.: The superposition operator in function spaces—a survey. Exposition Math. 6, 209–270 (1988)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Appel, J., Zabrejko, P.P.: Nonlinear superposition operators. Cambridge University Press, Cambridge (1990)CrossRefGoogle Scholar
  3. 3.
    Benci, V., Fortunato, D.: Weighted Sobolev spaces and the nonlinear Dirichlet problem in unbounded domains. Ann. Math. Pura Appl. 121, 319–336 (1979)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Beals, R., Protopopescu, V.: Abstract time-dependent transport equations. J. Math. Anal. Appl. 121, 370–405 (1987)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Boumhamdi, M., Latrach, K., Zeghal, A.: Existence results for a nonlinear transport equation with unbounded admissible velocities space. Mediterr. J. Math. 16, 3155–3171 (2016)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cessenat, M.: Théorèmes de trace \(L^p\) pour des espaces de fonctions de la neutronique. C. R. Acad. Sci. Paris Sér. I Math. 299, 831–834 (1984)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Cessenat, M.: Théorèmes de trace pour des espaces de fonctions de la neutronique. C. R. Acad. Sci. Paris Sér I Math. 300, 89–92 (1985)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Chabi, M.: Théorie de scattering dans les espaces de Banach réticulés. Transport singulier dans \(L^1\). Thèse de doctorat, Université de Franche-Comté (1995)Google Scholar
  9. 9.
    Chabi, M., Latrach, K.: On singular mono-energetic transport equations in slab geometry. Math. Methods Appl. Sci. 25, 1121–1147 (2002)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Chabi, M., Latrach, K.: Singular one-dimensional transport equations on \(L_p\)-spaces. J. Math. Anal. Appl. 283, 319–336 (2003)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Drábek, P., Kufner, A., Nicolosi, F.: On the solvability of degenerated quasilinear elliptic equations of higher order. J. Differ. Equ. 109, 325–347 (1994)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Dunford, N., Schwartz, J.T.: Linear operators, Part I: general theory. Interscience, New York (1958)zbMATHGoogle Scholar
  13. 13.
    Garcia-Falset, J.: Existence of fixed points and measures of weak noncompactness. Nonlinear Anal. 71, 2625–2633 (2009)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Garcia-Falset, J.: Existence of fixed points for the sum of two operators. Math. Nachr. 283, 1736–1757 (2010)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Garcia-Falset, J., Latrach, K., Zeghal, A.: Existence and uniqueness results for a nonlinear evolution equation arising in growing cell populations. Nonlinear Anal. 97, 210–227 (2014)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Latrach, K.: Introduction à la Théorie de Points Fixes Métrique et Topologique avec Apllications. Edition Ellipses, Collection Références Sciences (2017)Google Scholar
  17. 17.
    Latrach, K., Taoudi, M.A.: Existence results for a generalized nonlinear Hammerstein equation on \(L_1\)-spaces. Nonlinear Anal. 66, 2325–2333 (2007)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Latrach, K., Taoudi, M.A., Zeghal, A.: Some fixed point theorems of the Schauder and the Krasnosel’skii type and application to nonlinear transport equations. J. Differ. Equ. 221, 256–271 (2006)CrossRefGoogle Scholar
  19. 19.
    Latrach, K., Zeghal, A.: Existence results for a nonlinear boundary value problem arising in growing cell populations. Math. Models Methods Appl. Sci. 13, 1–17 (2003)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Lods, B.: On linear kinetic equations involving unbounded cross-sections. Math. Methods Appl. Sci. 27, 1049–1075 (2004)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Mokhtar-Kharroubi, M.: Time asymptotic behaviour and compactness in neutron transport theory. Eur. J. Mech. B Fluids 11, 39–68 (1992)Google Scholar
  22. 22.
    Mokhtar-Kharroubi, M.: Mathematical topics in neutron transport theory. New Aspects. Series on advances in Mathematics for Applied Sciences, Vol. 46, World (1997)Google Scholar
  23. 23.
    Montagnini, B., Demuru, M.L.: Complete continuity of the free gas scattering operator in neutron thermalization theory. J. Math. Anal. Appl. 12, 49–57 (1965)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Suhadolc, A.: Linearized Boltzmann equation in \(L^1\) space. J. Math. Anal. Appl. 35, 1–13 (1971)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Takac, P.: A spectral mapping theorem for the exponential function in linear transport theory. Transp. Theory Statist. Phys. 14, 655–667 (1985)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Weis, L.: A generalization of the Vidav-Jörgens perturbation theorem for semigroups and its application to transport theory. J. Math. Anal. Appl. 129, 6–23 (1988)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Université Clermont Auvergne CNRS, LMBPClermont-FerrandFrance
  2. 2.Laboratoire de Mathématiques et ApplicationsUniversité Sultan Moulay Slimane Faculté des Sciences et TechniquesBéni-MellalMorocco
  3. 3.Faculté des Sciences et TechniquesUniversité Abdelmalek EssaadiTangerMorocco

Personalised recommendations